Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 62, NWS Northern Indiana

May 24, 2011White County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 24, 2011, 5:36 PM EDT for White County, Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2011, 5:36 PM EDT (21:36 UTC)
Expired
May 24, 2011, 6:16 PM EDT
In force
40 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County White County, IN

The radar

The Northern Indiana radar (KIWX), 123 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
518 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WUUS53 KIWX 242136
SVRIWX
INC181-242230-
/O.NEW.KIWX.SV.W.0062.110524T2136Z-110524T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
536 PM EDT TUE MAY 24 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WHITE COUNTY IN NORTHWEST INDIANA...

* UNTIL 630 PM EDT/530 PM CDT/

* AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  4 MILES NORTH OF WOLCOTT...OR 10 MILES SOUTHEAST OF RENSSELAER...
  AND MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  MONON...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4085 8710 4085 8699 4092 8698 4092 8679
      4082 8686 4074 8705 4078 8708
TIME...MOT...LOC 2136Z 234DEG 9KT 4082 8704
WIND...HAIL 60MPH 1.00IN

$$
3 follow-up statements
808 
WWUS53 KIWX 242142
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
542 PM EDT TUE MAY 24 2011

INC181-242230-
/O.CON.KIWX.SV.W.0062.000000T0000Z-110524T2230Z/
WHITE IN-
542 PM EDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
EDT/530 PM CDT/ FOR NORTHWESTERN WHITE COUNTY...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 6 MILES NORTH OF WOLCOTT...OR ABOUT 10 MILES SOUTHEAST OF 
RENSSELAER...AND MOVING NORTHEAST AT 10 MPH. TAKE SHELTER 
IMMEDIATELY.

LOCATIONS IMPACTED INCLUDE...
  MONON AND LEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4085 8710 4085 8699 4092 8698 4092 8679
      4082 8686 4074 8705 4078 8708
TIME...MOT...LOC 2142Z 234DEG 9KT 4084 8700
WIND...HAIL 60MPH 1.75IN

$$
515 
WWUS53 KIWX 242154
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
554 PM EDT TUE MAY 24 2011

INC181-242230-
/O.CON.KIWX.SV.W.0062.000000T0000Z-110524T2230Z/
WHITE IN-
554 PM EDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
EDT/530 PM CDT/ FOR NORTH CENTRAL WHITE COUNTY...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 3 MILES WEST OF MONON...OR ABOUT 12 MILES SOUTHEAST OF
RENSSELAER...AND MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  MONON...
  LEE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4085 8701 4085 8699 4092 8698 4092 8679
      4082 8686 4080 8697 4081 8699
TIME...MOT...LOC 2154Z 236DEG 25KT 4088 8693
WIND...HAIL 60MPH 1.75IN

$$
775 
WWUS53 KIWX 242216
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
616 PM EDT TUE MAY 24 2011

INC181-242225-
/O.CAN.KIWX.SV.W.0062.000000T0000Z-110524T2230Z/
WHITE IN-
616 PM EDT TUE MAY 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WHITE COUNTY IS
CANCELLED...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

THIS STORM LIKELY PRODUCED HAIL UP TO THE SIZE OF GOLF BALLS IN 
RURAL NORTHWEST WHITE COUNTY NEAR THE TOWN OF LEE. IF YOU OBSERVED 
HAIL FALLING...PLEASE REPORT IT TO LAW ENFORCEMENT FOR RELAY TO THE 
WEATHER SERVICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4085 8701 4085 8699 4092 8698 4092 8679
      4082 8686 4080 8697 4081 8699
TIME...MOT...LOC 2215Z 236DEG 25KT 4096 8677

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:22 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, May 24, 3:22 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
322 PM EDT TUE MAY 24 2011

.SHORT TERM

TONIGHT THROUGH THURSDAY MORNING...

UNSETTLED PATTERN TO PERSIST THROUGH THE PERIOD AS THE NEXT IN
SERIES OF SYSTEMS EJECTS OUT OF THE PLAINS INTO THE GREAT LAKES
REGION. IN THE NEAR TERM...SHORTWAVE OVER WISCONSIN HAS SHIFTED
ACROSS LAKE MICHIGAN AND THIS HAS TRIGGERED CONVECTION ALONG A WEAK
FRONTAL BOUNDARY.  THIS BOUNDARY IS EVIDENT IN THE SURFACE
TEMPERATURE AND WINDS WITH PRONOUNCED CONVERGENCE FROM NORTH CENTRAL
ILLINOIS INTO SOUTHERN MICHIGAN. WIND PROFILES WOULD SUPPORT SLOW
MOVING STORMS/REDEVELOPING ALONG THE BOUNDARY. SHOULD SEE THIS SHIFT
SOUTH AND END AFTER SUNSET TONIGHT.

THE NEXT SYSTEM EJECTS OUT OF THE PLAINS AND THIS WILL BE THE MORE
LIKELY TO PRODUCE STRONG TO SEVERE THUNDERSTORMS OVER THE FORECAST
AREA. MODELS ARE IN GENERAL AGREEMENT WITH THE SYSTEM EJECTING
THROUGH...BUT THE USUAL TIMING AND PLACEMENT ISSUES LEND SOME
UNCERTAINTY TO THE PLACEMENT OF THE MOST SIGNIFICANT THREAT.
PRECIPITABLE WATER AMOUNTS ARE QUITE HIGH WITH ALL THE MODELS AND
GIVEN THE RECENT ROUND OF RAINFALL THAT OCCURRED SUNDAY/MONDAY WILL
HAVE TO CLOSELY MONITOR THE RAINFALL AMOUNTS WITH THIS EVENT.

AT THIS TIME WILL CONTINUE SEVERE THREAT IN THE HAZARDOUS WEATHER
OUTLOOK AND MAINTAIN CURRENT TIMING AND PLACEMENT IN THE GRIDDED
FORECAST.

&&

.LONG TERM.../THURSDAY THROUGH TUESDAY/

STRONG BUT OCCLUDING AND WKNG LOW WILL MOVE NE INTO OUR AREA THU.
MOIST AIRMASS SHOULD REMAIN IN PLACE OVER THE AREA THU WITH LOW
LEVEL MOISTURE CONVERGENCE ALONG OCCLUDED AND WARM FRONTS ALONG WITH
UPR LEVEL Q VECTOR CONVERGENCE PROVIDING FORCING. APCHG UPR LOW
SHOULD ALSO HELP DESTABILIZE AIRMASS... THOUGH CLOUD COVER WILL
PRBLY INHIBIT DESTABILIZATION AT LEAST SOMEWHAT. DEEP LAYER SHEAR
PROGGED AROUND 40KT MAINLY ACROSS SE 1/2 OF CWA SHOULD SUPPORT SVR
STORMS IF SUFFICIENT DESTABILIZATION IS REALIZED. SMALL MBE VECTORS
AND MOIST AIRMASS WITH PWAT NR 1.50 INCHES ALSO SUGGEST POTENTIAL
FOR BACKBUILDING STORMS WITH LOCALLY HEAVY RAINFALL.

SHOWERS/HVY RAIN/SVR THREAT WILL DIMINISH THU NGT AS LOW LIFTS NE
INTO SERN MI AND DIURNAL COOLING AND DVLPG LOW LEVEL CAA STABILIZES
AIRMASS. STILL... PROSPECTS FOR SHOWERS CONTG INTO EVE AND POTENTIAL
FOR SOME LIGHT RAIN IN THE CAA REGIME OVERNIGHT FAVORABLE ENOUGH TO
BUMP UP POPS INTO LIKELY RANGE THU NGT.

LOW WILL MOVE INTO SERN ONTARIO FRIDAY. LOW LEVEL CAA IN ITS WAKE
SHOULD RESULT IN COOLER THAN NORMAL DAY WITH CONSIDERABLE CLOUDS AND
A CHC OF OCNL LINGERING LIGHT RAIN. ANOTHER SHRTWV EXPECTED TO MOVE
INTO THE UPR GRTLKS FRI NGT. CONSIDERABLE DIFFERENCES AMONG MEDIUM
RANGE MODELS ON TIMING/STRENGTH OF THIS FEATURE REMAIN. GFS CONTS TO
BE STRONGER/FASTER WITH THE SYSTEM SUGGESTING CHC OF SHOWERS WITH
THE CDFNT EARLY SAT AND AGAIN AS THE FRONT LIFT BACK NORTH EARLY
SUNDAY WHILE SLOWER/WEAKER ECMWF INDICATES FRONT/FORCING/SHOWERS
WILL REMAIN NW OF OUR CWA. FOR NOW MAINTAINED GOING LOW CHC SHOWERS
IN GRIDS FOR FRI NGT-SAT NGT. IN EITHER CASE IN THE WAKE OF THIS
SYSTEM, SUMMERLIKE UPR RIDGE EXPECTED TO BEGIN BUILDING OVER THE ERN
U.S..  HOW FAST THIS OCCURS AND THE EXACT PLACEMENT OF THE UPR LEVEL
HIGH A MATTER OF CONTENTION BTWN MEDIUM RANGE MODELS BUT GOOD
CONSENSUS ON TEMPS WELL ABOVE NORMAL EARLY NEXT WEEK WITH LITTLE OR
NO PRECIP.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...LEWIS
LONG TERM...JT
AVIATION...LEWIS
Hazardous weather outlook, May 24, 3:38 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
338 PM EDT TUE MAY 24 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-251945-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
338 PM EDT TUE MAY 24 2011 /238 PM CDT TUE MAY 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT...PRIMARILY ALONG AND SOUTH OF US HIGHWAY 30.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY WEDNESDAY INTO THURSDAY. THERE IS A
SIGNIFICANT CHANCE OF SEVERE STORMS LATE WEDNESDAY AFTERNOON
THROUGH WEDNESDAY NIGHT. DAMAGING WIND GUSTS AND LARGE HAIL ARE
THE MAIN THREATS...HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED
OUT AT THIS TIME.

RAINFALL WEDNESDAY NIGHT AND THURSDAY WILL INCREASE THE RISK FOR
FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-251945-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
338 PM EDT TUE MAY 24 2011 /238 PM CDT TUE MAY 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SMALL CHANCE OF THUNDERSTORMS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY WEDNESDAY INTO THURSDAY. THERE IS A
SIGNIFICANT CHANCE OF SEVERE STORMS LATE WEDNESDAY AFTERNOON
THROUGH WEDNESDAY NIGHT. DAMAGING WIND GUSTS AND LARGE HAIL ARE
THE MAIN THREATS...HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED
OUT AT THIS TIME. RAINFALL WEDNESDAY NIGHT AND THURSDAY WILL
INCREASE THE RISK FOR FLOODING OF LOCAL RIVERS...CREEKS AND
STREAMS.

THERE IS A HIGH RISK OF RIP CURRENTS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-251945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
338 PM EDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SMALL CHANCE OF THUNDERSTORMS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY WEDNESDAY INTO THURSDAY. THERE IS A
SIGNIFICANT CHANCE THAT STORMS WILL BE SEVERE LATE WEDNESDAY
AFTERNOON THROUGH WEDNESDAY NIGHT. WIND GUSTS TO 50 KNOTS AND
LARGE HAIL ARE THE MAIN THREATS. HIGH WAVES ARE POSSIBLE IN AND
NEAR STORMS.

THERE IS A HIGH RISK OF RIP CURRENTS THURSDAY AND FRIDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, May 24, 3:36 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
336 PM EDT TUE MAY 24 2011

INZ032>034-242000-
BLACKFORD IN-GRANT IN-JAY IN-
336 PM EDT TUE MAY 24 2011

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN BLACKFORD...JAY AND
SOUTHEASTERN GRANT COUNTIES...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR UPLAND...MOVING EAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  HARTFORD CITY...
  DUNKIRK...REDKEY AND MILL GROVE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4032 8522 4039 8522 4040 8550 4048 8553
      4056 8480 4032 8480
TIME...MOT...LOC 1936Z 278DEG 16KT 4043 8545
Special weather statement, May 24, 4:15 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
415 PM EDT TUE MAY 24 2011

INZ008-009-017-018-OHZ004-005-015-016-242115-
ALLEN IN-DE KALB IN-DEFIANCE OH-HENRY OH-NOBLE IN-PAULDING OH-PUTNAM
OH-WHITLEY IN-
415 PM EDT TUE MAY 24 2011

...SHOWERS WITH FUNNEL CLOUDS MOVING THROUGH NORTHEAST INDIANA AND
NORTHWEST OHIO...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND A FEW THUNDERSTORMS FROM FORT WAYNE INDIANA TO DESHLER
OHIO...MOVING EAST AT 15 MPH. THESE SHOWERS AND FEW THUNDERSTORMS
HAVE BEEN PRODUCING FUNNEL CLOUDS. THE ATMOSPHERE IS CONDUCIVE TO
FUNNEL CLOUD FORMATION AND BRIEF BUT WEAK TORNADOES COULD OCCUR IF
ONE OF THESE FUNNELS REACHES THE GROUND. IF YOU OBSERVE A FUNNEL
CLOUD...TAKE COVER IMMEDIATELY AND REPORT TO LAW ENFORCEMENT.

FUNNEL CLOUDS...PEA SIZE HAIL...WINDS UP TO 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  PAULDING...
  WORSTVILLE AND MARK CENTER...
  CECIL AND TIPTON...
  BRICETON...
  SHERWOOD...
  LATTY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4098 8440 4099 8440 4099 8447 4108 8534
      4127 8534 4131 8388 4093 8387
TIME...MOT...LOC 2012Z 281DEG 10KT 4119 8470
Special weather statement, May 24, 5:17 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
517 PM EDT TUE MAY 24 2011

INZ018-OHZ004-005-015-016-024-242215-
ALLEN IN-DEFIANCE OH-HENRY OH-PAULDING OH-PUTNAM OH-VAN WERT OH-
517 PM EDT TUE MAY 24 2011

......SHOWERS WITH FUNNEL CLOUDS MOVING THROUGH NORTHEAST INDIANA
AND NORTHWEST OHIO......

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND A FEW THUNDERSTORMS FROM FORT WAYNE INDIANA TO DESHLER
OHIO...MOVING SLOWLY EAST SOUTHEAST AT 15 MPH. THESE SHOWERS AND FEW
THUNDERSTORMS HAVE BEEN PRODUCING A FEW FUNNEL CLOUDS. THE
ATMOSPHERE IS CONDUCIVE TO FUNNEL CLOUD FORMATION AND BRIEF BUT WEAK
TORNADOES COULD OCCUR IF ONE OF THESE FUNNELS REACHES THE GROUND. IF
YOU OBSERVE A FUNNEL CLOUD...TAKE COVER IMMEDIATELY AND REPORT TO
LAW ENFORCEMENT.

FUNNEL CLOUDS...PEA SIZE HAIL...WINDS UP TO 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE
WITH THESE STORMS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  FORT WAYNE...
  NEW HAVEN...
  ARCOLA AND ABOITE...
  ROLLING HILLS...
  WALLEN AND NINE MILE...
  YODER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4092 8533 4117 8533 4127 8389 4092 8388
TIME...MOT...LOC 2115Z 284DEG 12KT 4109 8531
Special weather statement, May 24, 5:22 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
522 PM EDT TUE MAY 24 2011

INZ020-242215-
WHITE IN-
522 PM EDT TUE MAY 24 2011

...STRONG THUNDERSTORMS MOVING INTO WESTERN WHITE COUNTY...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WOLCOTT...OR 11 MILES SOUTH OF RENSSELAER...
MOVING EAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE
WITH THIS STORM. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE
POSSIBLE WITH THIS SLOW MOVING STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MONTICELLO...
  MONON...
  LEE...
  REYNOLDS...SMITHSON AND CHALMERS...
  INDIANA BEACH AND NORWAY...
  SITKA AND BUFFALO...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4084 8700 4085 8698 4092 8698 4091 8663
      4074 8675 4072 8677 4068 8677 4068 8678
      4063 8678 4071 8710 4084 8710
TIME...MOT...LOC 2121Z 257DEG 22KT 4079 8705

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 10:51 PM EDTRiver Flood WatchIWXCass, Miami, Wabash11 hr
May 23, 10:51 PM EDTRiver Flood WatchIWXAllen, DeKalb43 hr
May 23, 11:05 PM EDTRiver Flood WarningIWXAllen, Huntington, Wabash9 hr
May 23, 11:13 PM EDTSpecial Weather StatementIWXFulton17 min
May 24, 9:56 AM EDTRiver Flood WarningIWXAdams, Allen8 days
May 24, 3:36 PM EDTSpecial Weather StatementIWXBlackford, Jay24 min
May 24, 4:15 PM EDTSpecial Weather StatementIWXAllen60 min
May 24, 5:17 PM EDTSpecial Weather StatementIWXAllen58 min
May 24, 5:22 PM EDTSpecial Weather StatementIWXWhite53 min
May 24, 6:13 PM EDTSpecial Weather StatementIWXPulaski62 min
May 24, 6:54 PM EDTSpecial Weather StatementIWXBlackford, Grant66 min
May 24, 7:02 PM EDTSevere Thunderstorm WarningIWXGrant58 min
May 24, 7:28 PM EDTAreal Flood AdvisoryIWXGrant2 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.